Nowadays it is common to have patients remove from their purses or pockets quite a number of different kinds of pills and capsules that they are taking. It seems that the bad effects from one drug are being offset by taking another. Rather often, when patients see their medicines lined up on the examining table, they look bewildered and mention that they are not sure when this one or that one should be taken. These experiences keep the suspicion of drug eruptions at a high level. Clinical and laboratory findings in drug eruptions have been described, and commonly the reporter has verified the diagnosis by subsequent administration of the suspected drug. The test dose given appears to be a calculated guess. Warnings have been issued about the dangers from attempts to prove the diagnosis. On many occasions, the desire has arisen to prove the etiology in drug eruptions, but
GAUL LE. Drug Eruption from Sulfonamides: Minimal Oral Dose of Sulfadiazine, Sulfamerazine, and Sulfamethazine to Detect Their Sensitivity. AMA Arch Derm. 1955;71(6):740–741. doi:10.1001/archderm.1955.01540300062019
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: